Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2012, 10:43 PM EDT for 6 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 10:43 PM EDT (02:43 UTC)
- Expired
- Jul 1, 2012, 11:11 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Brantley County, GA, Charlton County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 85 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 10:45 PM EDT | TSTM WND DMG | Nahunta, GA | THE CALL CENTER REPORTED TREES AND POWERLINES DOWN. THE TIME GIVEN WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4879 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS52 KJAX 020243
SVRJAX
GAC001-025-049-229-299-305-020330-
/O.NEW.KJAX.SV.W.0140.120702T0243Z-120702T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
EASTERN WARE COUNTY IN SOUTHEAST GEORGIA
EASTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN APPLING COUNTY IN SOUTHEAST GEORGIA
WESTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA
NORTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1130 PM EDT
* AT 1043 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF
PATTERSON...AND MOVING SOUTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYBON...BLACKSHEAR...NAHUNTA...HOBOKEN...HICKOX AND RACE POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3160 8192 3109 8191 3108 8193 3105 8194
3104 8191 3085 8191 3092 8241 3161 8214
TIME...MOT...LOC 0243Z 013DEG 27KT 3135 8202
$$
TRABERT2 follow-up statements
064
WWUS52 KJAX 020253
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 PM EDT SUN JUL 1 2012
GAC001-305-020303-
/O.CAN.KJAX.SV.W.0140.000000T0000Z-120702T0330Z/
WAYNE GA-APPLING GA-
1053 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN APPLING AND
WESTERN WAYNE COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3137 8203 3135 8192 3109 8191 3109 8192
3106 8194 3104 8191 3085 8193 3092 8241
3138 8219
TIME...MOT...LOC 0253Z 012DEG 57KT 3110 8208
$$
GAC025-049-229-299-020330-
/O.CON.KJAX.SV.W.0140.000000T0000Z-120702T0330Z/
WARE GA-PIERCE GA-BRANTLEY GA-CHARLTON GA-
1053 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN CHARLTON...WESTERN BRANTLEY...SOUTHEASTERN PIERCE AND
EASTERN WARE COUNTIES...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HICKOX...OR NEAR
HOBOKEN...MOVING SOUTH AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINOKUR
AND RACE POND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3137 8203 3135 8192 3109 8191 3109 8192
3106 8194 3104 8191 3085 8193 3092 8241
3138 8219
TIME...MOT...LOC 0253Z 012DEG 57KT 3110 8208
$$705
WWUS52 KJAX 020311
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1111 PM EDT SUN JUL 1 2012
GAC025-049-229-299-020321-
/O.CAN.KJAX.SV.W.0140.000000T0000Z-120702T0330Z/
WARE GA-PIERCE GA-BRANTLEY GA-CHARLTON GA-
1111 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHARLTON...WESTERN
BRANTLEY...SOUTHEASTERN PIERCE AND EASTERN WARE COUNTIES IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3137 8203 3135 8192 3109 8191 3109 8192
3106 8194 3104 8191 3085 8193 3092 8241
3138 8219
TIME...MOT...LOC 0311Z 012DEG 57KT 3082 8215
$$
TRABERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:01 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 1, 8:01 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SUN JUL 1 2012
.UPDATE...THUNDERSTORMS OVER CENTRAL GA ARE DROPPING SOUTH INTO SE
GA THIS EVENING. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL
OCCUR OVER ALTAMAHA RIVER AREA BEFORE WEAKENING OCCURS. WILL UP
POPS OVER SE GA THIS EVENING. ANTOHER EXCESSIVE HEAT WATCH IN
EFFECT FOR SE GA MONDAY.
&&
.AVIATION...MOSTLY VFR THROUGH MONDAY. HAVE VCTS AT SSI FOR THIS
EVENING AS CONVECTION MAY COME CLOSE.
&&
.MARINE...SW WINDS NEAR 15 KNOTS WITH SEAS 2 TO 3 FEET TO
CONTINUE.
RIP CURRENTS: LOW RISK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 97 76 96 / 20 20 20 20
SSI 80 91 78 96 / 20 20 20 20
JAX 75 97 75 96 / 10 20 10 10
SGJ 75 94 75 93 / 10 10 10 10
GNV 72 93 72 93 / 10 10 10 10
OCF 72 94 72 93 / 10 10 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-
COFFEE-INLAND GLYNN-JEFF DAVIS-PIERCE-WAYNE.
AM...NONE.
&&
ZIBURA/NELSONHazardous weather outlook, Jul 1, 8:05 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT SUN JUL 1 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 805 PM EDT SUN JUL 1 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR SOUTHEAST GEORGIA... ...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... ...EXCESSIVE HEAT WATCH FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA MONDAY AFTERNOON... ...HOT AND HUMID CONDITIONS CONTINUE THROUGH EARLY IN THE WEEK... .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST GEORGIA. A SQUALL LINE OF THUNDERSTORMS WILL MOVE SOUTHWARD INTO PORTIONS OF SOUTHEAST GEORGIA THIS EVENING. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING STRIKES. HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES. MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN PORTIONS OF COLUMBIA AND HAMILTON COUNTIES. MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HOT AND HUMID CONDITIONS WITH HIGH TEMPERATURES REACHING 95 TO 100 DEGREES WILL CONTINUE MONDAY. HEAT INDICES WILL APPROACH THE 108 TO 115 DEGREE RANGE. AN EXCESSIVE HEAT WATCH IS IN EFFECT MONDAY AFTERNOON FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA. HEAT ADVISORIES MAY BE REQUIRED FOR OTHER LOCATIONS. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jul 1, 8:34 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 PM EDT SUN JUL 1 2012
GAZ132>135-020115-
APPLING-BACON-COFFEE-JEFF DAVIS-
834 PM EDT SUN JUL 1 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING...EXTREME NORTHERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 833 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF PRIDGEN TO 29 MILES NORTHEAST OF PINE GROVE...MOVING SOUTH AT 20
MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3176 8299 3178 8286 3195 8257 3193 8235
3188 8212 3171 8217 3164 8299
TIME...MOT...LOC 0033Z 221DEG 10KT 3205 8313 3218 8221
ZIBURALocal storm report, Jul 1, 9:20 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG HAZLEHURST 31.87N 82.60W
07/01/2012 JEFF DAVIS GA 911 CALL CENTER
JEFF DAVIS COUNTY 911 DISPATCH REPORTS NUMEROUS TREES
DOWN IN THE VICINITY OF HAZELHURST. TIME OF DAMAGE
ESTIMATED FROM RADAR.
&&
NELSONLocal storm report, Jul 1, 9:51 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 4 SW BAXLEY 31.73N 82.41W
07/01/2012 APPLING GA 911 CALL CENTER
APPLING COUNTY 911 DISPATCH REPORTS A POWER LINE DOWN
NEAR THE COUNTY FARM PLANT OUTSIDE OF BAXLEY. TIME OF
DAMAGE APPROXIMATED BY RADAR.
0920 PM TSTM WND DMG 1 ESE BAXLEY 31.76N 82.33W
07/01/2012 APPLING GA 911 CALL CENTER
APPLING COUNTY 911 DISPATCH REPORTS A TREE DOWN ACROSS
MARTIN LUTHER KING DRIVE IN BAXLEY. TIME OF DAMAGE
APPROXIMATED BY RADAR.
&&
NELSONLocal storm report, Jul 1, 9:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND DMG 5 NNW PRIDGEN 31.76N 82.97W
07/01/2012 COFFEE GA EMERGENCY MNGR
COFFEE COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWN ON
THE INTERSECTION OF US HIGHWAY 441 AND MCRAE HIGHWAY.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:34 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 41 min |
| Jul 1, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 43 min |
| Jul 1, 9:30 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Wayne | 45 min |
| Jul 1, 9:52 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more | 38 min |
| Jul 1, 10:23 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 52 min |
| Jul 1, 10:36 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 39 min |
| Jul 1, 10:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn, Ware | 46 min |
| Jul 1, 11:02 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 58 min |
| Jul 1, 11:17 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 28 min |
| Jul 2, 3:57 AM EDT | Excessive Heat Warning | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 5 more | 10 hr |
| Jul 2, 3:57 AM EDT | Heat Advisory | JAX | Camden | 10 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.